Alert archive / New York / Wind Advisories in 2008
Wind Advisory 9, NWS Albany, NY
NWS Albany, NY issued this wind advisory at Sep 14, 2008, 3:46 PM EDT for 4 counties in New York. It took effect at Sep 14, 2008, 8:00 PM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Sep 14, 2008, 3:46 PM EDT (19:46 UTC)
- In effect from
- Sep 14, 2008, 8:00 PM EDT
- Expired
- Sep 15, 2008, 8:00 AM EDT
- In force
- 12 hr
- Issued by
- NWS Albany, NY
Counties Fulton County, NY, Hamilton County, NY, Herkimer County, NY, Warren County, NY
The radar
The Albany radar (KENX), 99 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.8 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 571 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 363 m²/s²
- 0-3 km storm-relative helicity
- 389 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KALY 141946 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 346 PM EDT SUN SEP 14 2008 ...THE REMNANTS OF IKE WILL BRING STRONG WINDS TO THE ADIRONDACKS TONIGHT... NYZ032-033-042-082-150400- /O.NEW.KALY.WI.Y.0009.080915T0000Z-080915T1200Z/ NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-NORTHERN FULTON- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR... WARRENSBURG...NORTHVILLE...MAYFIELD 346 PM EDT SUN SEP 14 2008 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND ADVISORY FOR THE SOUTHERN ADIRONDACKS...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT MONDAY. THE REMNANTS OF IKE WILL MOVE QUICKLY FROM THE OHIO VALLEY THROUGH THE SAINT LAWRENCE VALLEY OVERNIGHT. THE STRONGEST WINDS ASSOCIATED WITH THE STORM WAS STILL PRODUCING DAMAGE ACROSS THE OHIO VALLEY. THE STRONGEST WIND FIELD WILL MOVE JUST NORTH OF THE ADIRONDACKS...BUT ENOUGH STRONG GUSTS COULD PRODUCE SOME MINOR WIND RELATED DAMAGE AND SPOTTY POWER OUTAGES ACROSS THE SOUTHERN ADIRONDACKS TONIGHT. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
3 follow-up statements
000 WWUS71 KALY 150212 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 1012 PM EDT SUN SEP 14 2008 ...THE REMNANTS OF IKE WILL BRING STRONG WINDS TO THE ADIRONDACKS TONIGHT... NYZ032-033-042-082-151200- /O.CON.KALY.WI.Y.0009.000000T0000Z-080915T1200Z/ NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-NORTHERN FULTON- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR... WARRENSBURG...NORTHVILLE...MAYFIELD 1012 PM EDT SUN SEP 14 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY FOR THE WESTERN AND SOUTHERN ADIRONDACKS. THE REMNANTS OF IKE WILL CONTINUE TO MOVE QUICKLY FROM LAKE ONTARIO THROUGH THE SAINT LAWRENCE VALLEY OVERNIGHT. THE STRONGEST WIND FIELD WILL MOVE JUST NORTH OF THE ADIRONDACKS...BUT SOUTH TO SOUTHWEST WINDS WILL GUST STRONG ENOUGH TO POSSIBLY PRODUCE SOME MINOR WIND RELATED DAMAGE AND SPOTTY POWER OUTAGES ACROSS THE SOUTHERN ADIRONDACKS TONIGHT. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS71 KALY 150757 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 357 AM EDT MON SEP 15 2008 NYZ032-033-042-082-151200- /O.CON.KALY.WI.Y.0009.000000T0000Z-080915T1200Z/ NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-NORTHERN FULTON- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR... WARRENSBURG...NORTHVILLE...MAYFIELD 357 AM EDT MON SEP 15 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING FOR THE WESTERN AND SOUTHERN ADIRONDACKS. THE REMNANTS OF IKE WILL CONTINUE TO MOVE QUICKLY ALONG THE SAINT LAWRENCE VALLEY AND INTO THE GULF OF SAINT LAWRENCE THIS MORNING. THE STRONGEST WIND FIELD WILL MOVE JUST NORTH OF THE ADIRONDACKS...BUT WEST TO SOUTHWEST WINDS WILL GUST STRONG ENOUGH TO PRODUCE ISOLATED WIND RELATED DAMAGE AND SPOTTY POWER OUTAGES ACROSS THE SOUTHERN ADIRONDACKS THIS MORNING. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS71 KALY 151206 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 806 AM EDT MON SEP 15 2008 NYZ032-033-042-082-151315- /O.EXP.KALY.WI.Y.0009.000000T0000Z-080915T1200Z/ NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-NORTHERN FULTON- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR... WARRENSBURG...NORTHVILLE...MAYFIELD 806 AM EDT MON SEP 15 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY FOR THE WESTERN AND SOUTHERN ADIRONDACKS IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this wind advisory went out at Sep 14, 1:35 PM EDT, 2 hours 11 minutes earlier.
Area forecast discussion, Sep 14, 1:35 PM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 135 PM EDT SUN SEP 14 2008 .SYNOPSIS... A WARM FRONT WILL LIFT NORTH OF THE REGION TODAY AS A LOW PRESSURE SYSTEM MOVES DOWN THE SAINT LAWRENCE VALLEY AND INTO EASTERN CANADA. IN THE WAKE OF THIS LOW PRESSURE SYSTEM...A FRONTAL BOUNDARY WILL REMAIN NEAR THE NEW YORK AND CANADIAN BORDER TONIGHT...AND SERVE AS A PIPELINE FOR THE REMNANTS OF HURRICANE IKE TO MOVE BY TO OUR NORTH LATE TONIGHT AND EARLY MONDAY. && .NEAR TERM /THROUGH THIS EVENING/... WARM FRONT CONTINUES TO LIFT NORTHEAST ACROSS ADJACENT WESTERN NEW ENGLAND WITH MOST OF THE SHOWER ACTIVITY LIFTING OUT OF THE CWA. IN ITS WAKE...WARMING TEMPERATURES /ESPECIALLY ALOFT/ WHICH SHOULD PLACE A CAP ON MOST CONVECTION TODAY. 12Z RUN OF THE NAM AND NAM-KF FROM SPC ALONG WITH RUC13 SOUNDINGS SHOW CAPES MUCH LESS THAN FROM PLAIN SFC MODEL FIELDS /SFC DEWPOINTS LOOK TOO HIGH BY 5-9 DEGREES/. SO WITH A LACK OF A SURFACE TRIGGER...WARMING TEMPS ALOFT AND THE ABOVE MENTIONED 12Z MODEL FIELDS...WE WILL DROP BACK POPS TO ISOLATED SHOWERS/STORMS. WITH TROPICAL ATMOSPHERE ADVECTING INTO THE REGION...IT WILL BECOME INCREASINGLY MORE MUGGY AS THE DAY PROGRESSES. DID ADJUST TEMPS SLIGHTLY BASED ON CURRENT TEMPS AND LATEST RUN OF THE LAVMOS. TO ASSIST WITH SPC REQUEST AND TO BETTER ASCERTAIN THE ENVIRONMENT GIVEN THE HIGH SHEAR...WE WILL DO A SPECIAL 18Z SOUNDING. && .SHORT TERM /LATE TONIGHT THROUGH TUESDAY/... THE REMNANTS OF IKE WILL BE PASSING BY WELL TO OUR NORTH LATE TONIGHT AND EARLY MONDAY MORNING. ALL MODELS AGREE AND SHOW LITTLE IF ANY PCPN FOR THE FORECAST AREA AS IT MOVES BY. AS A RESULT...HAVE ONLY FORECAST SLIGHT CHANCE OR CHANCE POPS FOR MOST OF THE FORECAST AREA DURING THIS PERIOD...WITH A SMALL AREA OF LIKELY POPS ACROSS THE EXTREME NORTHWEST CORNER OF THE FORECAST AREA. TROPICAL LIKE AIR WILL BE TRANSPORTED INTO THE REGION TONIGHT WITH TEMPS FORECAST TO DROP NO FURTHER THAN THE MID 60S TO LOWER 70S. WOULD HAVE FORECAST EVEN HIGHER OVERNIGHT LOWS...BUT EARLY MORNING PASSAGE OF THE COLD FRONT THAT THE REMNANTS OF IKE WILL BE DRAGGING ACROSS THE REGION MAKES IT DIFFICULT TO KEEPS TEMPS IN THE 70S ALL NIGHT. IF THE FRONT HOLDS OFF UNTIL AFTER SUNRISE... THEN IT IS LIKELY THAT TEMPS ACROSS MUCH OF THE REGION WILL REMAIN IN THE LOW OR MID 70S. GUSTY WINDS WILL BE THE MAIN WEATHER EFFECT OF IKE AS IT TRANSITIONS INTO A EXTRATROPICAL SYSTEM AND JOINS FORCES WITH AN UPPER LEVEL TROF AND THE COLD FRONT. BY LATE TONIGHT HAVE FORECAST SOUTH OR SOUTHWEST WINDS TO INCREASE TO 15 TO 25 MPH WITH GUSTS TO 35 MPH. ON MONDAY THE WINDS WILL SHIFT TO THE NORTHWEST BEHIND THE FRONT... AND WIND SPEEDS WILL REMAIN ABOUT THE SAME. A WIDE RANGE IN TEMPS FOR MONDAY REFLECTING THE TIMING OF THE FRONTAL PASSAGE. NORTHWEST ZONES WILL BE IN THE COOLER AIR JUST ABOUT ALL DAY WITH HIGHS ONLY IN THE MID 60S...THE FAR SOUTHEAST ZONES HOWEVER WILL HAVE A CHANCE TO WARM TO THE LOWER 80S BEFORE COLD ADVECTION TAKES OVER. RAPIDLY DECREASING WINDS MONDAY EVENING AND OVERNIGHT WITH MUCH COOLER TEMPS. LOWS WILL RANGE FROM THE UPPER 30S TO THE LOWER 50S. A SECOND UPPER LEVEL TROF WILL CROSS THE REGION ON TUESDAY WITH NOTHING MORE THAN PARTLY CLOUDY SKIES FORECAST. HIGHS TUESDAY WILL BE IN THE MID 60S TO LOWER 70S. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... HIGH PRESSURE WILL BUILD INTO THE REGION TUESDAY NIGHT AND WEDNESDAY...AND SHOULD PRETTY MUCH DOMINATE OUR WEATHER THROUGH THE PERIOD. A BACKDOOR FRONT WILL WEAKEN AND WASH OUT AS IT MOVES INTO THE REGION THURSDAY NIGHT. IT IS NOT EXPECTED TO BRING ANYTHING MORE THAN SOME CLOUDS AS IT MOVES SOUTH AND HIGH PRESSURE WILL AGAIN DOMINATE THE NORTHEASTERN STATES FRIDAY THROUGH THE WEEKEND. TEMPERATURES WILL BE A FEW DEGREES BELOW NORMAL AT THE START...BUT WILL BE A FEW DEGREES ABOVE NORMAL BY THE END OF THE WEEK. && .AVIATION /18Z SUNDAY THROUGH THURSDAY/... MAINLY VFR CONDITIONS IN THE SHORT TERM PERIOD AS WARM AND TROPICAL AIR MASS ADVECTS INTO THE REGION. WITH THE EXPECTED WARMING TEMPERATURES ALOFT...WILL KEEP THE TAFS CONVECT-FREE AT THIS TIME. WINDS WILL INCREASE TONIGHT INTO MONDAY AS THE REMNANTS OF IKE AND COLD FRONT APPROACH THE REGION. SOME HAZE NOTED UPSTREAM AND WILL HOLD THAT IDEA IN THE TAFS AT THIS TIME. MOST OF THE RAIN ASSOCIATED WITH IKE ARE EXPECTED TO REMAIN WEST AND NORTH OF THE TAF LOCATIONS OVERNIGHT AND MONDAY...SO JUST AN INCREASE IN CLOUD COVER AND SOME VCSH FOR ALB-GFL. OUTLOOK... MON PM...VFR/MVFR...CHC SHRAS/TSRAS. TUE-THU...VFR...NO SIG WX. && .FIRE WEATHER... WIDESPREAD SHOWERS EARLY THIS MORNING WILL END WITH ONLY A CHANCE OF SHOWERS OR POSSIBLY A THUNDERSTORM THIS AFTERNOON AND EVENING. THE CHANCE OF SHOWERS WILL CONTINUE INTO MONDAY MORNING AS THE REMNANTS OF HURRICANE IKE PASS BY WELL TO OUR NORTH. RH VALUES WILL LOWER TO 55 TO 75 PERCENT TODAY...BUT INCREASE TO BETWEEN 80 AND 100 PERCENT TONIGHT...THEN LOWER TO 45 TO 65 PERCENT ON MONDAY. SOUTH OR SOUTHWEST SURFACE WINDS WILL INCREASE TO 10 TO 20 MPH WITH GUSTS OVER 25 MPH TODAY. SOUTH TO SOUTHWEST WINDS WILL CONTINUE TO INCREASE TONIGHT TO 15 TO 25 MPH WITH GUST TO 35 MPH POSSIBLE BY LATE TONIGHT. ON MONDAY...THE WINDS WILL SHIFT TO THE NORTHWEST AT 15 TO 25 MPH WITH GUSTS TO AROUND 35 MPH. && .HYDROLOGY... IN THE PREDAWN HOURS...A WARM FRONT TRACKING THROUGH THE REGION COULD BRING UP TO THREE QUARTERS OF AN INCH OF RAIN...WITH THE HEAVIEST AMOUNTS IN A FIFTY MILE WIDE BAND EXTENDING FROM THE MOHAWK VALLEY INTO SOUTHERN VERMONT AND NORTHWESTERN MASSACHUSETTS. THIS RAIN WILL ONLY CAUSE A MINOR RISE ON THE MOHAWK RIVER ALONG WITH THE WEST AND EAST CANADA CREEKS AND THE SACANDAGA RIVER UPSTREAM OF THE GREAT SACANDAGA LAKE. MUCH...IF NOT ALL...OF THIS RAIN SHOULD BE OVER WITH A FEW HOURS AFTER DAYBREAK. THE WEATHER WILL CONTINUE CLOUDY WITH SOME SHOWERS POSSIBLE UNTIL LATE AFTER NOON. THE REMAINS OF IKE ARE FORECAST TO MOVE NORTH ACROSS LAKE ERIE INTO SOUTHERN CANADA THIS EVENING AND CONTINUE NORTH AND EAST TO THE NORTHERN MARITIMES. IT WILL BRING A COLD FRONT ACROSS THE REGION LATE TONIGHT. MOST OF THE RAIN ASSOCIATED WITH THIS STORM WILL BE NORTH OF THE SAINT LAWRENCE...WITH ONLY LIGHT AMOUNTS OF RAIN EXPECTED WITH THE FRONTAL PASSAGE. HIGH PRESSURE WILL THEN MOVE IN AND LITTLE OR NO RAIN IS FORECAST FOR THE REST OF THE WEEK AND INTO THE COMING WEEKEND. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && NEAR TERM...BGM AVIATION...BGM WWW.WEATHER.GOV/ALBANY
Hazardous weather outlook, Sep 14, 5:40 AM EDT, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 540 AM EDT SUN SEP 14 2008 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-151100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 540 AM EDT SUN SEP 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. ALTHOUGH THE CHANCE FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING IS LOW...IF ANY THUNDERSTORMS DO FORM...THERE IS THE POTENTIAL FOR THEM TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Wind Advisories in New York, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.